Advanced Search

Home > Journals > Minerva Anestesiologica > Past Issues > Minerva Anestesiologica 2002 December;68(12) > Minerva Anestesiologica 2002 December;68(12):929-36

ISSUES AND ARTICLES   MOST READ   eTOC

CURRENT ISSUEMINERVA ANESTESIOLOGICA

A Journal on Anesthesiology, Resuscitation, Analgesia and Intensive Care

Official Journal of the Italian Society of Anesthesiology, Analgesia, Resuscitation and Intensive Care
Indexed/Abstracted in: Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 2,036

Frequency: Monthly

ISSN 0375-9393

Online ISSN 1827-1596

 

Minerva Anestesiologica 2002 December;68(12):929-36

CLINICAL CASES 

Systemic capillary leak syndrome. Case report

Sabbadini D. D. 1, Peressutti R. 1, Di Silvestre A. 1, Lucchese F. 1, Margarit O. 1, Macor D. 1, Petrei D. 1, Salino R. 1, Rossi P. 2, Schiavon I. 2, Giordano F. 1

1 Second Division of Anesthesia Resuscitation and Antalgic Therapy
2 Third Division of General Medicine Santa Maria della Misericordia Hospital Udine

We ­here ­report the ­case of a ­patient ­with system­ic cap­il­lary ­leak syn­drome (­SCLS). ­This syn­drome is a ­rare con­di­tion char­ac­ter­ized by recur­rent epi­sodes of hypo­ten­sion ­with hemo­con­cen­tra­tion and hypo­pro­tei­ne­mia. It is due to unex­plained epi­sod­ic cap­il­lary hyper­per­mea­bil­ty ­that ­results in ­fluid and pro­tein ­shift ­from the intra­vas­cu­lar to the inter­sti­tial ­space: gen­er­al­ized ede­ma, ­shock and ­renal fail­ure fol­low. A 59 yo man was admit­ted to our inten­sive ­care ­unit ­because of unex­plained ­shock ­with hemo­con­cen­tra­tion, ­renal fail­ure, and meta­bol­ic aci­do­sis. Pre­vi­ous ­attemps to ­reverse ­shock in a med­i­cal ­ward ­with crys­tal­loids and dop­a­mine ­failed. An abdom­i­nal CT ­scan, a TEE, and ­chest X ray ­study ­were incon­clu­sive. No ­sign or his­to­ry of ­major infec­tions or anaph­y­lax­is ­were ­present. The ­patient was resus­ci­tat­ed ­with mas­sive ­fluid infu­sions and nor­epi­neph­rine on the ­guide of a ­Swan ­Ganz cath­e­ter. The diag­no­sis was ­made on the ­basis of a pre­vi­ous epi­sode of ­severe ­shock com­pli­cat­ed ­with ­renal fail­ure and a com­part­ment syn­drome, the hemo­con­cen­tra­tion, and the neg­a­tive car­di­o­pul­mo­nary find­ings. A ­small ­amount of mono­clo­nal immu­no­glob­u­lin G, kap­pa ­chain, ­found in the ser­um con­firmed the diag­no­sis. The ­SCLS ­should be con­sid­ered in the dif­fe­ren­tial diag­no­sis of idiopath­ic and anaph­y­lac­tic ­shock. ­Patients may bene­fit from a pro­phy­lac­tic treat­ment ­with theo­phil­line and ter­bu­ta­line.

language: English, Italian


FULL TEXT  REPRINTS

top of page